Ohio, 2025Flood in Ohio, October 7, 2025
October 7, 2025 · NWS ILN · 1 event in 1 county or zone
A low pressure system moving through the Ohio Valley brought locally heavy rain to the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moving through the Ohio Valley brought locally heavy rain to the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Oct 7, 8:42 AM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Oct 7, 8:42 AM EST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
942 AM EDT Tue Oct 7 2025
.SYNOPSIS...
Widespread showers and embedded thunderstorms can be expected today
ahead of a cold front that moves through the Ohio Valley tonight.
Cooler conditions arrive behind the front for the middle and end of
the week as high pressure builds across the Great Lakes.
&&
.NEAR TERM /THROUGH TONIGHT/...
Morning update...
No major changes from the previous forecast. The morning 12Z balloon
launched terminated early, likely due to the moderate and heavy
rainfall that was occurring over Wilmington at the time. Despite not
having all of the data, the atmosphere is clearly deeply saturated,
validating the anomalous PWATs in the 1.6-1.8 inch range. The lack of
deep convection has helped keep the localized flash flood threat
lower, but some areas are beginning to saturate. Portions of southern
Ohio have seen about 1.5 to 2" and with heavier rain arriving once
again later this morning, some advisory level flooding should be
expected. This secondary period of heavy rain will also impact the
Ohio River area, including extreme southern Ohio and
northern/northeast Kentucky. Those areas have only seen about a half
inch, but may see upward of 2" by this afternoon. Heavier rainfall
rates within isolated thunderstorm activity may be enough to prompt
flooding concerns.
Otherwise, lower rainfall amounts are expected to the north, with
additional development later this afternoon and evening along the
cold front. Some thunderstorm activity is possible with the front,
and the severe threat remains low.
Previous discussion as of 157am...
Broad southwesterly H5 flow to persist today ahead of mean trof
which settles into the Great Lakes tonight. H8 30-35 KT low level jet
offers favorable moisture transport as it pivot thru the area this
morning into early aftn. PWATs increase to between 1.6 and 1.8
inches. Rain chances to to persist across the area today into
tonight ahead of a surface cold front that slips into west central
Ohio late in the day. Radar/satellite and CAM solutions showing two
waves of widespread pcpn - one early this morning moving thru the
area now and then a second on it's heels moving thru the area mid
morning thru mid aftn.
Widespread rainfall of 1 to 2 inches is expected with the potential
for local amounts over 2 inches. Antecedent conditions are starting
out rather dry but heavy rain in pockets could lead to localized
flooding. Will continue to mention this heavy rain threat in the HWO.
Instability will be marginal with forecast sounding profiles showing
"skinny CAPE". Embedded thunder will be possible in the widespread
rain will ahead of the cold front.
High temperatures generally in the lower and middle 70s.
&&
.SHORT TERM /WEDNESDAY/...
As the surface cold front begins to enter the northwest late in the
day, showers and a few thunderstorms can be expected into the evening
hours along the front. Rainfall chances end from the northwest - finally
clearing southern Ohio and northeast Kentucky after midnight with
the front continuing to drop south of the area. Clouds begin to clear
from the northwest late tonight. Lows tonight range from the mid 40s
northwest to the lower 50s southeast.
MEan longwave H5 trof shifts east of the area with northwest flow
developing. Expansive surface high pressure of Canadian origin to
build across the Great Lakes Wednesday.
Light northerly wind becomes northeast with Wednesday afternoon wind
gusts up to 20 mph possible. Cooler temperatures with highs from the
lower 60s northwest to near 70 southeast.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
On Wednesday evening, a large area of surface high pressure will be
centered near Sault Ste Marie, with a dry air mass associated with
the high extending southward through much of the Ohio Valley. The
cool and dry conditions will be favorable for radiational cooling,
and min temps Wednesday night / Thursday morning are expected to
range from the upper 30s to lower 40s. Some patchy frost will be
possible in outlying areas, particularly for the northern sections
of the forecast area.
Conditions on Thursday will be very similar to Wednesday, with highs
in the mid 60s, and northeasterly flow. As the surface high shifts
further to the east, a return to southerly flow is expected by
Friday, which will begin a slight warming trend heading into the
weekend.
The upper level pattern will become a bit more complicated from
Friday onward. A weak shortwave and cold front are expected to move
southeast into the Great Lakes on Friday, but these features are
expected to dissipate before reaching the Ohio Valley. After this, a
closed low may develop somewhere over the southeastern states, with
ridging from the deep south into the Great Lakes. The ILN CWA will
be more influenced by the ridging, with high pressure and dry air
leading to another period of tranquil weather. Temperatures will
rise through the weekend, reaching the mid 70s by Monday, but
precipitation will be kept out of the forecast.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
Moist southwesterly flow ahead of a surface cold front will bring
a couple of rounds of widespread rain showers with embedded
thunderstorms. The cold front that moves across the TAF sites this
evening results in a wind shift to the northwest to north and an end
to the rain. Ceilings to drop thru MVFR with widespread IFR ceilings
expected thru most of the day and into this evening. In addition, we
will see periods of IFR visibility restrictions during the steadiest
precipitation. Can't rule out some embedded thunder at times but due
to limited coverage have omitted the mention of thunder from the TAFS.
After the second wave moves thru later this aftn expect a brief
pause or reduction in pcpn coverage until the cold front arrives.
The cold front will drop southeast through the terminals this
evening. A broken line of showers and thunderstorms is expected,
along with a wind shift to the northwest and north behind the front.
Expect ceilings to linger in the MVFR category thru most of the
night with some improvement from the northwest late tonight thru
early Wednesday.
OUTLOOK...MVFR ceilings may linger Wednesday morning - mainly across
the eastern TAF sites.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...McGinnis/AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...AR
Hazardous weather outlook, Oct 7, 11:43 AM EST, 47 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1243 PM EDT Tue Oct 7 2025
OHZ026-034-035-042>046-051>056-081645-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-
1243 PM EDT Tue Oct 7 2025
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...This afternoon and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Temperatures will dip into the mid to upper 30s Thursday night into
early Friday morning. With light winds and calm winds also expected,
areas of frost will be possible, especially in rural and sheltered
locations.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082-
088-081645-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Preble-Montgomery-Greene-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-
Adams-Pike-Scioto-
1243 PM EDT Tue Oct 7 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...This afternoon and tonight.
Widespread rain with isolated embedded thunderstorms are expected
through this evening. Additional rainfall of 1 to 2 inches will be
possible, with storm total accumulations ranging from 1 to 4 inches.
This heavy rain may produce localized flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Madison
- When
- October 7, 12:30 PM EST to 2:30 PM EST
- Where
- Madison County, 0.69 mi N of London to 0.59 mi ENE of London
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.890, -83.450
High water was reported along several roads in London.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood and High Wind in Alaska, October 7 to 9, 2025$2.0 million · 63 kt wind · 6 events
- Flash Flood and Flooding in Indiana, October 7, 2025$22,000 · 4 events
- Drought in Georgia, October 7 to 31, 202515 events
- Flash Flooding in Kentucky, October 7, 20259 events
- Drought in Illinois, October 7 to 31, 20254 events
- Drought in North Carolina, October 7 to 31, 20253 events
- Hail in Kansas, October 7, 20251.75 in hail · 2 events
- Drought in Pennsylvania, October 7 to 31, 20252 events
- Drought in Maine, October 7 to 31, 20251 event
- Frost and Freeze in Colorado, October 7, 20251 event
- Drought in Guam, October 7 to 31, 20251 event
- Flood in Kentucky, October 7, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290008.